Alert archive / California / High Surf Advisories in 2011
High Surf Advisory 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high surf advisory at May 30, 2011, 2:15 PM PDT for Los Angeles County, California. It took effect at May 31, 2011, 9:00 AM PDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 2:15 PM PDT (21:15 UTC)
- In effect from
- May 31, 2011, 9:00 AM PDT
- Expired
- Jun 1, 2011, 9:30 AM PDT
- In force
- 25 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 9.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WHUS46 KLOX 302115 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PDT MON MAY 30 2011 CAZ040-310515- /O.NEW.KLOX.SU.Y.0013.110531T1600Z-110602T1600Z/ VENTURA COUNTY COAST- 215 PM PDT MON MAY 30 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY. * SURF: HIGH SURF OF 6 TO 8 FEET WITH MAX SETS TO 10 FEET WILL AFFECT MAINLY THE SOUTH FACING BEACHES. * TIMING: THE PEAK PERIOD OF HIGH SURF WILL OCCUR FROM TUESDAY MORNING THROUGH THURSDAY MORNING. * IMPACTS: RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ041-310515- /O.NEW.KLOX.SU.Y.0013.110531T1600Z-110602T1600Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 215 PM PDT MON MAY 30 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY. * SURF: HIGH SURF OF 6 TO 8 FEET WITH MAX SETS TO 10 FEET WILL AFFECT MAINLY THE SOUTH FACING BEACHES. * TIMING: THE PEAK PERIOD OF HIGH SURF WILL OCCUR FROM TUESDAY MORNING THROUGH THURSDAY MORNING. * IMPACTS: RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ087-310515- /O.NEW.KLOX.SU.Y.0013.110531T1600Z-110602T1600Z/ CATALINA ISLAND- 215 PM PDT MON MAY 30 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY. * SURF: HIGH SURF OF 6 TO 8 FEET WITH MAX SETS TO 10 FEET WILL AFFECT MAINLY THE SOUTH FACING COAST. * TIMING: THE PEAK PERIOD OF HIGH SURF WILL OCCUR FROM TUESDAY MORNING THROUGH THURSDAY MORNING. * IMPACTS: RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SWEET HTTP://WWW.WEATHER.GOV/LOSANGELES
6 follow-up statements
533 WHUS46 KLOX 310408 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 908 PM PDT MON MAY 30 2011 CAZ040-311215- /O.CON.KLOX.SU.Y.0013.110531T1600Z-110602T1600Z/ VENTURA COUNTY COAST- 908 PM PDT MON MAY 30 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A HIGH SURF ADVISORY FOR THE VENTURA COUNTY COAST. THIS ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY. * SURF: HIGH SURF OF 6 TO 8 FEET WITH MAX SETS TO 10 FEET WILL AFFECT MAINLY THE SOUTH FACING BEACHES. * TIMING: THE PEAK PERIOD OF HIGH SURF WILL OCCUR FROM TUESDAY MORNING THROUGH THURSDAY MORNING. * IMPACTS: RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ041-311215- /O.CON.KLOX.SU.Y.0013.110531T1600Z-110602T1600Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 908 PM PDT MON MAY 30 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A HIGH SURF ADVISORY FOR THE LOS ANGELES COUNTY COAST. THIS ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY. * SURF: HIGH SURF OF 6 TO 8 FEET WITH MAX SETS TO 10 FEET WILL AFFECT MAINLY THE SOUTH FACING BEACHES. * TIMING: THE PEAK PERIOD OF HIGH SURF WILL OCCUR FROM TUESDAY MORNING THROUGH THURSDAY MORNING. * IMPACTS: RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ087-311215- /O.CON.KLOX.SU.Y.0013.110531T1600Z-110602T1600Z/ CATALINA ISLAND- 908 PM PDT MON MAY 30 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A HIGH SURF ADVISORY FOR CATALINA ISLAND. THIS ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY. * SURF: HIGH SURF OF 6 TO 8 FEET WITH MAX SETS TO 10 FEET WILL AFFECT MAINLY THE SOUTH FACING COAST. * TIMING: THE PEAK PERIOD OF HIGH SURF WILL OCCUR FROM TUESDAY MORNING THROUGH THURSDAY MORNING. * IMPACTS: RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HALL HTTP://WWW.WEATHER.GOV/LOSANGELES
722 WHUS46 KLOX 310422 CCA CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 909 PM PDT MON MAY 30 2011 ...HIGH SURF EXPECTED AT SOUTH AND SOUTHWEST FACING BEACHES... .A LONG PERIOD SOUTHERLY SWELL ORIGINATING FROM A STORM SYSTEM IN THE SOUTH PACIFIC OCEAN WILL BRING HIGH SURF AND DANGEROUS RIP CURRENT TO AREA BEACHES. THE HIGHEST SURF WILL OCCUR AT SOUTH AND SOUTHWEST FACING BEACHES THROUGH THURSDAY. CAZ040-311230- /O.COR.KLOX.SU.Y.0013.110531T1600Z-110602T1600Z/ VENTURA COUNTY COAST- 909 PM PDT MON MAY 30 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A HIGH SURF ADVISORY FOR THE VENTURA COUNTY COAST. THIS ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY. * SURF: HIGH SURF OF 6 TO 8 FEET WITH MAX SETS TO 10 FEET WILL AFFECT MAINLY THE SOUTH FACING BEACHES. * TIMING: THE PEAK PERIOD OF HIGH SURF WILL OCCUR FROM TUESDAY MORNING THROUGH THURSDAY MORNING. * TIDES: HIGH ASTRONOMICAL TIDES COULD COMBINE WITH THE SOUTHERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF LOW LYING BEACH AREAS DUE TO TIDAL OVERFLOWS IN SOME LOCATIONS. A HIGH TIDE AROUND 3.5 FEET WILL OCCUR BETWEEN 9 AND 10 AM TUESDAY...WITH ANOTHER HIGH TIDE NEAR 6 FEET EXPECTED BETWEEN 9 AND 10 PM TUESDAY. * IMPACTS: RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ041-311230- /O.COR.KLOX.SU.Y.0013.110531T1600Z-110602T1600Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 909 PM PDT MON MAY 30 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A HIGH SURF ADVISORY FOR THE LOS ANGELES COUNTY COAST. THIS ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY. * SURF: HIGH SURF OF 6 TO 8 FEET WITH MAX SETS TO 10 FEET WILL AFFECT MAINLY THE SOUTH FACING BEACHES. * TIMING: THE PEAK PERIOD OF HIGH SURF WILL OCCUR FROM TUESDAY MORNING THROUGH THURSDAY MORNING. * TIDES: HIGH ASTRONOMICAL TIDES COULD COMBINE WITH THE SOUTHERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF LOW LYING BEACH AREAS DUE TO TIDAL OVERFLOWS IN SOME LOCATIONS...SUCH AS MALIBU AND PACIFIC PALISADES. A HIGH TIDE AROUND 3.5 FEET WILL OCCUR BETWEEN 9 AND 10 AM TUESDAY...WITH ANOTHER HIGH TIDE NEAR 6 FEET EXPECTED BETWEEN 9 AND 10 PM TUESDAY. * IMPACTS: RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ087-311230- /O.COR.KLOX.SU.Y.0013.110531T1600Z-110602T1600Z/ CATALINA ISLAND- 909 PM PDT MON MAY 30 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A HIGH SURF ADVISORY FOR CATALINA ISLAND. THIS ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM PDT THURSDAY. * SURF: HIGH SURF OF 6 TO 8 FEET WITH MAX SETS TO 10 FEET WILL AFFECT MAINLY THE SOUTH FACING COAST. * TIMING: THE PEAK PERIOD OF HIGH SURF WILL OCCUR FROM TUESDAY MORNING THROUGH THURSDAY MORNING. * TIDES: A HIGH TIDE AROUND 3.5 FEET WILL OCCUR BETWEEN 9 AND 10AM TUESDAY...WITH ANOTHER HIGH TIDE NEAR 6 FEET EXPECTED BETWEEN 8 AND 9 PM TUESDAY. * IMPACTS: BEACH EROSION MAY ALSO OCCUR.RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HALL HTTP://WWW.WEATHER.GOV/LOSANGELES
170 WHUS46 KLOX 310955 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 255 AM PDT TUE MAY 31 2011 ...HIGH SURF EXPECTED AT SOUTH AND SOUTHWEST FACING BEACHES... .A LONG PERIOD SOUTHERLY SWELL ORIGINATING FROM A STORM SYSTEM IN THE SOUTH PACIFIC OCEAN WILL BRING HIGH SURF AND DANGEROUS RIP CURRENT TO AREA BEACHES. THE HIGHEST SURF WILL OCCUR AT SOUTH AND SOUTHWEST FACING BEACHES THROUGH THURSDAY. CAZ040-010100- /O.CON.KLOX.SU.Y.0013.110531T1600Z-110602T1600Z/ VENTURA COUNTY COAST- 255 AM PDT TUE MAY 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PDT THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PDT THURSDAY. * SURF: HIGH SURF OF 6 TO 8 FEET WITH MAX SETS TO 10 FEET WILL AFFECT MAINLY THE SOUTH FACING BEACHES. * TIMING: THE PEAK PERIOD OF HIGH SURF WILL OCCUR FROM THIS MORNING THROUGH THURSDAY MORNING. * TIDES: A HIGH TIDE AROUND 3.5 FEET WILL OCCUR BETWEEN 9 AND 10 AM TODAY...WITH ANOTHER HIGH TIDE NEAR 6 FEET EXPECTED BETWEEN 9 AND 10 PM TONIGHT. * IMPACTS: HIGH ASTRONOMICAL TIDES COULD COMBINE WITH THE SOUTHERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF LOW LYING BEACH AREAS DUE TO TIDAL OVERFLOWS IN SOME LOCATIONS. BEACH EROSION MAY ALSO OCCUR. RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ041-010100- /O.CON.KLOX.SU.Y.0013.110531T1600Z-110602T1600Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 255 AM PDT TUE MAY 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PDT THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PDT THURSDAY. * SURF: HIGH SURF OF 6 TO 8 FEET WITH MAX SETS TO 10 FEET WILL AFFECT MAINLY THE SOUTH FACING BEACHES. * TIMING: THE PEAK PERIOD OF HIGH SURF WILL OCCUR FROM THIS MORNING THROUGH THURSDAY MORNING. * TIDES: A HIGH TIDE AROUND 3.5 FEET WILL OCCUR BETWEEN 9 AND 10 AM TODAY...WITH ANOTHER HIGH TIDE NEAR 6 FEET EXPECTED BETWEEN 9 AND 10 PM TONIGHT. * IMPACTS: HIGH ASTRONOMICAL TIDES COULD COMBINE WITH THE SOUTHERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF LOW LYING BEACH AREAS DUE TO TIDAL OVERFLOWS IN SOME LOCATIONS...SUCH AS MALIBU AND PACIFIC PALISADES. BEACH EROSION MAY ALSO OCCUR. RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ087-010100- /O.CON.KLOX.SU.Y.0013.110531T1600Z-110602T1600Z/ CATALINA ISLAND- 255 AM PDT TUE MAY 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PDT THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PDT THURSDAY. * SURF: HIGH SURF OF 6 TO 8 FEET WITH MAX SETS TO 10 FEET WILL AFFECT MAINLY THE SOUTH FACING COAST. * TIMING: THE PEAK PERIOD OF HIGH SURF WILL OCCUR FROM THIS MORNING THROUGH THURSDAY MORNING. * TIDES: A HIGH TIDE AROUND 3.5 FEET WILL OCCUR BETWEEN 9 AND 10AM TODAY...WITH ANOTHER HIGH TIDE NEAR 6 FEET EXPECTED BETWEEN 8 AND 9 PM TONIGHT. * IMPACTS: RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/LOSANGELES
263 WHUS46 KLOX 010045 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 545 PM PDT TUE MAY 31 2011 ...HIGH SURF EXPECTED AT SOUTH AND SOUTHWEST FACING BEACHES... .A LONG PERIOD SOUTHERLY SWELL ORIGINATING FROM A STORM SYSTEM IN THE SOUTH PACIFIC OCEAN WILL BRING HIGH SURF AND DANGEROUS RIP CURRENTS TO AREA BEACHES. THE HIGHEST SURF WILL OCCUR AT SOUTH AND SOUTHWEST FACING BEACHES THROUGH THURSDAY. CAZ040-010830- /O.CON.KLOX.SU.Y.0013.000000T0000Z-110602T1600Z/ VENTURA COUNTY COAST- 545 PM PDT TUE MAY 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A HIGH SURF ADVISORY FOR VENTURA COUNTY BEACHES. THIS ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * SURF AND TIMING: HIGH SURF OF 6 TO 8 FEET WILL AFFECT MAINLY SOUTH AND SOUTHWEST FACING BEACHES THROUGH THURSDAY. LOCAL MAX SETS TO 10 FEET ARE POSSIBLE. * TIDES: A HIGH TIDE NEAR 6 FEET IS EXPECTED BETWEEN 9 AND 10 PM TONIGHT...FOLLOWED BY ANOTHER HIGH TIDE AROUND 3.5 FEET OCCURRING BETWEEN 11 AM AND 1130 AM WEDNESDAY. * IMPACTS: HIGH ASTRONOMICAL TIDES COULD COMBINE WITH THE SOUTHERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF LOW LYING BEACH AREAS DUE TO TIDAL OVERFLOWS IN SOME LOCATIONS. BEACH EROSION MAY ALSO OCCUR. RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ041-010830- /O.CON.KLOX.SU.Y.0013.000000T0000Z-110602T1600Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 545 PM PDT TUE MAY 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A HIGH SURF ADVISORY FOR LOS ANGELES COUNTY BEACHES. THIS ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * SURF AND TIMING: HIGH SURF OF 6 TO 8 FEET WILL AFFECT MAINLY SOUTH AND SOUTHWEST FACING BEACHES THROUGH THURSDAY. LOCAL MAX SETS TO 10 FEET ARE POSSIBLE. * TIDES: A HIGH TIDE NEAR 6 FEET IS EXPECTED BETWEEN 9 AND 10 PM TONIGHT...FOLLOWED BY ANOTHER HIGH TIDE AROUND 3.5 FEET OCCURRING BETWEEN 11 AM AND 1130 AM WEDNESDAY. * IMPACTS: HIGH ASTRONOMICAL TIDES COULD COMBINE WITH THE SOUTHERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF LOW LYING BEACH AREAS DUE TO TIDAL OVERFLOWS IN SOME LOCATIONS...SUCH AS MALIBU AND PACIFIC PALISADES. BEACH EROSION MAY ALSO OCCUR. RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ087-010830- /O.CON.KLOX.SU.Y.0013.000000T0000Z-110602T1600Z/ CATALINA ISLAND- 545 PM PDT TUE MAY 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A HIGH SURF ADVISORY FOR CATALINA ISLAND. THIS ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * SURF AND TIMING: HIGH SURF OF 6 TO 8 FEET WILL AFFECT MAINLY SOUTH AND SOUTHWEST FACING BEACHES THROUGH THURSDAY. LOCAL MAX SETS TO 10 FEET ARE POSSIBLE. * TIDES: A HIGH TIDE NEAR 6 FEET IS EXPECTED BETWEEN 9 AND 10 PM TONIGHT...FOLLOWED BY ANOTHER HIGH TIDE AROUND 3.5 FEET OCCURRING BETWEEN 11 AM AND 1130 AM WEDNESDAY. * IMPACTS: RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HALL HTTP://WWW.WEATHER.GOV/LOSANGELES
559 WHUS46 KLOX 011011 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 311 AM PDT WED JUN 1 2011 ...HIGH SURF EXPECTED AT SOUTH AND SOUTHWEST FACING BEACHES... .A LONG PERIOD SOUTHERLY SWELL ORIGINATING FROM A STORM SYSTEM IN THE SOUTH PACIFIC OCEAN WILL BRING HIGH SURF AND DANGEROUS RIP CURRENTS TO AREA BEACHES. THE HIGHEST SURF WILL OCCUR AT SOUTH AND SOUTHWEST FACING BEACHES THROUGH THURSDAY. CAZ040-020015- /O.CON.KLOX.SU.Y.0013.000000T0000Z-110602T1600Z/ VENTURA COUNTY COAST- 311 AM PDT WED JUN 1 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * SURF AND TIMING: HIGH SURF OF 6 TO 8 FEET WILL AFFECT MAINLY SOUTH AND SOUTHWEST FACING BEACHES THROUGH THURSDAY. LOCAL MAX SETS TO 10 FEET ARE POSSIBLE. * TIDES: A HIGH TIDE AROUND 3.5 FEET WILL OCCUR BETWEEN 11 AM AND 1130 AM TODAY. * IMPACTS: ASTRONOMICAL TIDES COULD COMBINE WITH THE SOUTHERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF LOW LYING BEACH AREAS DUE TO TIDAL OVERFLOWS IN SOME LOCATIONS. BEACH EROSION MAY ALSO OCCUR. RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ041-020015- /O.CON.KLOX.SU.Y.0013.000000T0000Z-110602T1600Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 311 AM PDT WED JUN 1 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * SURF AND TIMING: HIGH SURF OF 6 TO 8 FEET WILL AFFECT MAINLY SOUTH AND SOUTHWEST FACING BEACHES THROUGH THURSDAY. LOCAL MAX SETS TO 10 FEET ARE POSSIBLE. * TIDES: A HIGH TIDE AROUND 3.5 FEET WILL OCCUR BETWEEN 11 AM AND 1130 AM TODAY. * IMPACTS: ASTRONOMICAL TIDES COULD COMBINE WITH THE SOUTHERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF LOW LYING BEACH AREAS DUE TO TIDAL OVERFLOWS IN SOME LOCATIONS...SUCH AS MALIBU AND PACIFIC PALISADES. BEACH EROSION MAY ALSO OCCUR. RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ087-020015- /O.CON.KLOX.SU.Y.0013.000000T0000Z-110602T1600Z/ CATALINA ISLAND- 311 AM PDT WED JUN 1 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * SURF AND TIMING: HIGH SURF OF 6 TO 8 FEET WILL AFFECT MAINLY SOUTH AND SOUTHWEST FACING BEACHES THROUGH THURSDAY. LOCAL MAX SETS TO 10 FEET ARE POSSIBLE. * TIDES: A HIGH TIDE NEAR 6 FEET IS EXPECTED BETWEEN 9 AND 10 PM TONIGHT...FOLLOWED BY ANOTHER HIGH TIDE AROUND 3.5 FEET OCCURRING BETWEEN 11 AM AND 1130 AM WEDNESDAY. * IMPACTS: RIP CURRENTS WILL MAKE THE SEA CONDITIONS HAZARDOUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ ASR HTTP://WWW.WEATHER.GOV/LOSANGELES
717 WHUS46 KLOX 011630 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 AM PDT WED JUN 1 2011 CAZ040-041-087-011730- /O.CAN.KLOX.SU.Y.0013.000000T0000Z-110602T1600Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 930 AM PDT WED JUN 1 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH SURF ADVISORY. SURF ALONG EXPOSED SOUTH FACING SHORES WILL RANGE FROM 3 TO 5 FEET TODAY. THE HEIGHT OF THE SURF WILL BE INCONSISTENT AND UP TO 30 MINUTES WILL LIKELY SEPARATE THE LARGEST BREAKERS. BE AWARE THAT STRONG RIP CURRENTS WILL DEVELOP UNEXPECTEDLY IN THE VICINITY OF THE LARGEST BREAKERS. $$ HTTP://WWW.WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at May 30, 1:50 PM PDT, 25 minutes earlier.
Area forecast discussion, May 30, 1:50 PM PDT, 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 150 PM PDT MON MAY 30 2011 ...NEW MARINE DISCUSSION... .SYNOPSIS... HIGH PRESSURE WILL USHER IN A CLEAR...SUNNY...AND WARMER DAY TODAY AND TUESDAY. AN UPPER TROF WILL BRING COOLING TEMPERATURES AND LOCALLY GUSTY WINDS WEDNESDAY...THEN WARM SLIGHTLY THURSDAY. ANOTHER UPPER LOW SYSTEM IS EXPECTED TO OUR NORTH TOWARD THE WEEKEND. && .SHORT TERM (TODAY-THU)...SKIES WERE MOSTLY CLEAR TODAY AND WINDS HAVE DIED DOWN JUST ABOUT EVERYWHERE THIS AFTERNOON. THE UPPER TROUGH AND ASSOCIATED COLD FRONT THAT AFFECTED THE FORECAST AREA HAS MOVED WELL EAST INTO THE ROCKIES THIS AFTERNOON. IN ITS WAKE...A SHORTWAVE WEAK RIDGE OF HIGH PRESSURE HAS BUILT IN BEHIND THE EXITING STORM SYSTEM BRINGING WARMER TEMPS TO THE REGION TODAY. HIGHS WILL BE A GOOD 6 TO 10 DEGREES WARMER ACROSS THE COAST AND VALLEYS...WITH TEMPS WARMING AS MUCH AS 20 DEGREES IN SOME OF THE LOWER ELEVATED MOUNTAIN AREAS TODAY. WARMEST TEMPS SHOULD REACH THE UPPER 70S IN WARMEST LA/VTU VALLEY LOCATIONS THIS AFTERNOON. BY TUESDAY...ANOTHER CUTOFF UPPER LOW (540DM) SETS UP JUST OFF THE COAST OF NORTHERN CALIFORNIA BRINGING THE POSSIBILITY OF SHOWERS TO THE BAY AREA...BUT SHOULD WEAKEN CONSIDERABLY AS THE FRONT MOVES INTO SLO COUNTY. MEANWHILE A A 595DM HIGH PERSISTS ACROSS TEXAS. THE RIDGE WILL BULGE SLIGHTLY WEST INCREASING HEIGHTS AND THICKNESS LVLS OVER THE REGION BRINGING A SLIGHT INCREASE TO HIGH TEMPS ACROSS MUCH OF THE CWA ON TUE. SKIES WILL REMAIN MOSTLY CLEAR EXCEPT SOME PATCHY LOW CLOUDS COULD DEVELOP ACROSS THE COASTAL WATERS OFF LA COUNTY. BY TUESDAY NIGHT INTO WEDNESDAY...THE UPPER LOW WILL PIVOT TO THE SOUTH WHILE THE ASSOCIATED TROUGH WILL PUSH ACROSS SOUTHERN CALIFORNIA. EXPECT THE MARINE LAYER TO INCREASE BRINGING NIGHT THROUGH MORNING LOW CLOUDS AND MUCH COOLER TEMPS TO ALL COAST AND SOME COASTAL VALLEYS...ESPECIALLY S OF POINT CONCEPTION. THERE SHOULD BE INCREASING MID LEVEL CLOUDS AS WELL WITH THIS TROUGH AXIS MOVING THROUGH THE AREA. NOT EXPECTING ANY PRECIP WITH THIS NEXT WEAK AND QUICK MOVING SYSTEM...HOWEVER THERE WILL BE INCREASING NORTHERLY GRADIENTS CAUSING SUNDOWNER WINDS TO DEVELOP ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT WIND PRONE SOUTH COAST BETWEEN GAVIOTA AND GOLETA. EXPECT A RETURN OF LOW CLOUDS ACROSS THE LA/VTU COUNTY COAST...BUT WITH GUSTY NORTHERLY WINDS...LOW CLOUDS SHOULD STAY TO THE SOUTH IN VENTURA COUNTY. HIGH TEMPS ON WED SHOULD ONLY REACH THE LOWER 70S...WHILE THE CENTRAL COAST REMAINS IN THE MID 60S. BY THURSDAY THE UPPER LOW SHOULD FILL IN AND PUSH EAST. THIS WILL TRANSLATE INTO A GRADUAL WARMING TREND ON THU WITH TEMPS REMAINING FAIRLY MILD FOR THIS TIME OF YEAR. .LONG TERM (FRI-MON)...THE GFS...ECMWF AND LATEST CANADIAN MODELS ARE IN PRETTY GOOD AGREEMENT THAT ANOTHER CUTOFF LOW SHOULD DROP SOUTH OUT OF THE GULF OF ALASKA BY FRIDAY AND MOVE OVER THE COASTAL WATERS JUST WEST OF SAN FRANCISCO. THIS WILL MAKE FOR A VERY DIFFICULT FORECAST THROUGH THE EXTENDED PERIOD. ALL THREE MODELS BRING SOME SHOWERS ACROSS THE BAY AREA...AS THE CUTOFF LOW STALLS OFF THE COASTAL WATERS OF SAN FRANCISCO. THIS SHOULD BRING DECENT RAIN TO THE BAY AREA...HOWEVER THERE IS A SHARP AXIS WHERE THE PRECIP WILL OCCUR...MAINLY N OF SAN LUIS OBISPO COUNTY. SLO COUNTY COULD SEE VERY LIGHT SHOWERS BY SATURDAY...AND POSSIBLY ON SUNDAY. WOULD HAVE RATHER STAYED WITH SILENT POPS...BUT NEEDED TO COORDINATE WITH THE MONTEREY NWS OFFICE TO THE NORTH WHO HAS BETTER CONFIDENCE FOR RAIN THIS WEEKEND. HAVE BROUGHT IN A SLIGHT CHANCE POPS FOR SAT ACROSS SLO COUNTY...BUT LATER SHIFTS WILL HAVE TO ADJUST BASED ON NEWER MODEL RUNS. ALSO...WITH HIGHER THICKNESS LVLS AND HEIGHTS ACROSS SOUTHERN CAL...MODEL GUIDANCE ACTUALLY BUMPS TEMPS EACH DAY UPWARD FROM FRI-MON. DID NOT FEEL THAT WAS PRUDENT DUE TO UNPREDICTABILITY OF LOW...SO LEFT TEMPS ALONE FROM EARLIER PACKAGE. && .AVIATION...30/1800Z. LOW CONFIDENCE FORECAST REGARDING THE RETURN OF LOW CLOUDS AND FOG TO THE SOUTH COAST TONIGHT. BETTER CONFIDENCE IN THE RETURN OF LOW CLOUDS AND FOG TO THE CENTRAL COAST. NO WIND ISSUES. KLAX...LOW CONFIDENCE IN THE FORECAST. THERE IS A 50 PERCENT CHANCE OF CLEAR SKIES AND VFR CONDITIONS THROUGH THE NIGHT. THE MARINE LAYER WILL HAVE A DEPTH OF AROUND 1500 FEET. KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH TUESDAY. && .MARINE...30/1800Z. A SOUTHERLY SWELL IS EXPECTED TO BUILD INTO THE COASTAL WATERS LATE TONIGHT INTO TUESDAY. ANOTHER HIGH SURF ADVISORY HAS BEEN ISSUED FOR TUESDAY MORNING THROUGH THURSDAY MORNING. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY (SEE LAXCFWLOX) SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KAPLAN AVIATION/MARINE...SWEET SYNOPSIS...BARTLING WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 30, 12:01 PM PDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1201 PM PDT MON MAY 30 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-311300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1201 PM PDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY. SURF WILL CONTINUE TO DIMINISH THROUGH TODAY. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:26 PM PDT | Small Craft Advisory | LOX | 7 hr | |
| May 29, 9:13 PM PDT | Wind Advisory | LOX | Los Angeles | 6 hr |
| May 30, 3:08 AM PDT | Wind Advisory | LOX | 6 hr | |
| May 30, 3:12 AM PDT | Small Craft Advisory | LOX | 24 hr |
Nearby
High Surf Advisories in California, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.